North Dakota, 2003

Hail in North Dakota, June 14, 2003

June 14, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 14, 1:20 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 14, 1:20 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
220 PM CDT SAT JUN 14 2003

CONCERNS WILL BE THUNDERSTORM THREAT.

EARLY MORNING CONVECTION MADE IT THROUGH DIURNAL MINIMUM...NOW THIS
LINE SHOULD BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING.
WEAK PVE TROUGH ASSOCIAED WITH THIS LINE WILL MOVE TO CENTRAL ND BY
06Z. CAPE AND LIFTED INDEX WILL SUPPORT ISOLD SEVERE STORMS THIS
EVENING. SOUTHWEST FLOW ALOFT WILL CONTINUE TO CARRY SHORTWAVE
ENERGY INTO THE REGION SUNDASY SO EXPECT AFTERNOON AND NIGHTTIMR
THUNDERSTORMS SUNDAY. MODERATE TO STRONG JET STREAM ACTIVITY AND
REASONABLY GOOD LOW LEVEL MOISTURE AND PRESENCE OF WEAK SURFACE
TROUGH WILL KEEP THE THREAT OF THUNDERSTORMS ACROSS THE REGION
MONDAY...DECREASING DRADUALLY FROM THE NORTHWEST MONDAY NIGHT AND
TUESDAY AS SFC HIGH SPREADS ACROSS THE REGION. THIS TIME PERIOD ALSO
USHERS IN H5 RIDGING ACROSS THE NORTHERN PLAINS. WILL USE THIS
RIDGING AS A REASON FOR CUTTING OFF CHC OF THUNDERSTORMS ACROSS THE
REGION WEDNESDAY AND THURSDAY. BY THE END OF THE WEEK...RIDGE SHIFTS
FAR ENOUGH EAST TO ALLOW RETURN FLOW AND ANOTHER CHC FOR TSTMS.

WILL SPLIT DIFFERENCE ON TEMPS BETWEEN AVN AND FWC...OTHERWISE
MODELS GENERALLY LOOK GOOD.

.BIS...NONE.

WAA
Hazardous weather outlook, Jun 14, 3:45 AM CST, 12 hours 20 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
445 AM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A TROUGH OF LOW PRESSURE WILL MOVE OVER WESTERN NORTH DAKOTA THIS
AFTERNOON AND BE THE MAIN FOCUS FOR SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE WITH THE
PRIMARY THREAT BEING HAIL AND GUSTY SURFACE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER MID LEVEL DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE STRONG
WITH THE PRIMARY THREAT BEING STRONG SURFACE WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED

TURNER

In the hours before

Special weather statement, Jun 14, 2:20 PM CST, 1 hour 45 minutes before
NDZ009-017-142120-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
320 PM CDT (220 PM MDT) SAT JUN 14 2003

A LINE OF THUNDERSTORMS HAS DEVELOPED NEAR LEWIS AND CLARK STATE
PARK IN SOUTHEAST WILLIAMS COUNTY THIS AFTERNOON. THE STORMS ALSO
EXTEND ACROSS THE MISSOURI RIVER INTO NORTHEAST MCKENZIE COUNTY AND
ARE MOVING EAST AT 20 MPH. BRIEF PERIODS OF HEAVY RAIN...GUSTY
WINDS...CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS AS THEY MOVE THROUGH THE AREA. THE COMMUNITY OF
CHARLSON WILL BE AFFECTED BY THESE STORMS. THE STORMS SHOULD EXIT
WILLIAMS AND MCKENZIE COUNTIES BY 420 PM CDT.

THOMSON
Local storm report, Jun 14, 3:34 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
434 PM CDT SAT JUN 14 2003

CORRECTED TIME OF EVENT FROM 0215 PM TO 0415 PM

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    1 S WHITE EARTH           ND   .75 INCH HAIL
06/14/03   MOUNTRAIL                      REPORTED BY PUBLIC.
Local storm report, Jun 14, 3:34 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

434 PM CDT SAT JUN 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0215 PM    1 S WHITE EARTH           ND   .75 INCH HAIL

06/14/03   MOUNTRAIL                      REPORTED BY PUBLIC.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burke

When
June 14, 4:05 PM CST to 4:08 PM CST
Where
Burke County, 2 mi S of Lignite
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.850, -102.550

Heavy rain and strong winds accompanied the storm.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366702.